Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 218, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 10, 2015, 7:22 PM CDT for Allen County, Woodson County, Kansas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 7:22 PM CDT (00:22 UTC)
- Expired
- Sep 10, 2015, 7:40 PM CDT
- In force
- 18 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Allen County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 127 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 0.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3190 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
790
WUUS53 KICT 110022
SVRICT
KSC001-207-110115-
/O.NEW.KICT.SV.W.0218.150911T0022Z-150911T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 815 PM CDT
* AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEOSHO
FALLS...OR 13 MILES NORTHEAST OF YATES CENTER...MOVING SOUTHEAST AT
10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEOSHO FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3791 9569 3804 9572 3804 9538 3797 9538
TIME...MOT...LOC 0022Z 312DEG 8KT 3805 9562
HAIL...1.50IN
WIND...60MPH
$$
CARUSO1 follow-up statement
222
WWUS53 KICT 110040
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT THU SEP 10 2015
KSC001-207-110050-
/O.CAN.KICT.SV.W.0218.000000T0000Z-150911T0115Z/
WOODSON KS-ALLEN KS-
740 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODSON AND
NORTHWESTERN ALLEN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3791 9569 3804 9572 3804 9538 3797 9538
TIME...MOT...LOC 0037Z 312DEG 8KT 3802 9558
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:20 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 10, 6:20 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 620 PM CDT THU SEP 10 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 318 PM CDT THU SEP 10 2015 THE DEVELOPMENT AND EVOLUTION OF CONVECTION THIS EVENING AND INTO THE OVERNIGHT HOURS AS A COLD FRONT DROPS SOUTH ACROSS THE REGION REMAINS THE MAIN FORECAST CONCERN. WATER VAPOR IMAGERY SHOWS UPPER-LEVEL ENERGY CONTINUING TO DIG SOUTH ACROSS THE INTER-MOUNTAIN WEST AND HAS BEGUN INTERACTING WITH THE FRONTAL BOUNDARY IN THE VICINITY OF THE KANSAS AND NEBRASKA BORDER. A FEW ISOLATED STORMS HAVE ALREADY BEGUN TO DEVELOP IN THIS REGION...EXPECT COVERAGE TO RAMP UP AND INCREASE AS THE EVENING HOURS PROGRESS ACROSS NORTH CENTRAL KANSAS. WITH INSTABILITIES APPROACHING 2500-4000 J/KG AND 40+ KNOTS OF BULK SHEAR...EXPECT STORMS THAT DO DEVELOP TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. A FEW SUPERCELLS WILL BE POSSIBLE INITIALLY BEFORE GROWING UPSCALE INTO A MESOSCALE CONVECTIVE SYSTEM THAT WILL IMPACT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATER THIS EVENING AND DURING THE OVERNIGHT HOURS. A FEW POST FRONTAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AROUND DAYBREAK ON FRIDAY AS MID-LEVEL BAROCLINICITY LINGERS ACROSS THE AREA. BY THE AFTERNOON HOURS ON FRIDAY...A DRY AND COOL POST FRONTAL AIR MASS WILL SETTLE INTO THE REGION BRINGING UNSEASONABLE COOL TEMPERATURES FOR THE WEEKEND. JMR .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 318 PM CDT THU SEP 10 2015 NORTHWEST FLOW WILL BEGIN TO BREAK DOWN ACROSS THE PLAINS AS A LONGWAVE TROUGH DIGS SOUTHWARD INTO THE PACIFIC NORTHWEST BY TUESDAY. NEAR SEASONAL TEMPERATURES WILL RETURN AS LEE CYCLOGENESIS OCCURS ACROSS THE NORTHERN ROCKIES...BRINGING BREEZY SOUTHERLY WINDS. PRECIPITATION CHANCES ACROSS NORTH CENTRAL KANSAS RETURN TUESDAY NIGHT. JMR && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 620 PM CDT THU SEP 10 2015 THE MAIN AVIATION FORECAST CONCERN IS THUNDERSTORMS THROUGH THE EVENING AND OVERNIGHT HOURS. THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN KANSAS...WITH A SECONDARY AREA OF STORMS ALONG THE FRONT IN SOUTHERN NEBRASKA. THESE STORMS WILL MOVE ACROSS CENTRAL KANSAS WITH THE STORMS ALONG THE FRONT EVENTUALLY CATCHING UP AND MOVING THROUGH THE WHOLE FORECAST AREA. KRSL/KSLN WILL HAVE THE TREAT FOR GUSTY WINDS AND HAIL AND REDUCED VISIBILITIES AND CEILINGS WITH THE HEAVIEST/STRONGEST STORMS. THIS WILL PERSIST THROUGH THE FIRST 06 HOURS OF THE FORECAST. THE MAIN THREAT WILL THEN TRANSITION TO KHUT/KICT/KCNU FOR THE LATE EVENING AND OVERNIGHT HOURS. THE MAIN THREAT THEN WILL BE GUSTY WINDS AND REDUCED VISIBILITIES AND CEILINGS WITH THE STRONGEST STORMS. EXPECT THE MAIN LINE OF CONVECTION TO EXIT THE AREA BEFORE SUNRISE...AS THE HIGHER RESOLUTION GUIDANCE INDICATES...BUT THE NAM DOES KEEP SOME LINGERING PRECIP AROUND OVER SOUTHERN KANSAS AFTER 12Z. SOMETHING TO WATCH FOR LATER ISSUANCES. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 75 52 73 / 70 20 10 10 HUTCHINSON 60 75 52 73 / 70 20 10 10 NEWTON 60 74 51 71 / 70 20 10 0 ELDORADO 62 74 50 71 / 70 20 0 0 WINFIELD-KWLD 64 76 51 73 / 70 30 10 0 RUSSELL 56 74 51 75 / 60 10 10 10 GREAT BEND 58 74 52 75 / 60 10 10 10 SALINA 58 74 50 73 / 70 10 10 10 MCPHERSON 60 74 51 73 / 70 20 10 10 COFFEYVILLE 64 74 49 72 / 70 40 0 0 CHANUTE 63 73 49 71 / 70 30 0 0 IOLA 62 73 49 71 / 70 30 0 0 PARSONS-KPPF 64 73 48 71 / 70 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 10, 4:30 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT THU SEP 10 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 PM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING THROUGH TONIGHT. CENTRAL KANSAS WILL SEE THE GREATEST RISK FOR SEVERE WEATHER AFTER 5PM WHERE SUPERCELL THUNDERSTORMS ARE POSSIBLE. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WINDS UP TO 75 MPH. AS THE EVENING PROGRESSES AND STORMS BECOME MORE NUMEROUS...THEY ARE EXPECTED TO GROW UPSCALE INTO A LINEAR COMPLEX OF STORMS AS THEY APPROACH SOUTH CENTRAL AND SOUTHEAST KANSAS. THE MAIN THREAT WILL BE DAMAGING WINDS UP TO 65 MPH AND 1 INCH DIAMETER HAIL. LOCALLY HEAVY RAINFALL WILL ALSO POSE A MINOR FLOODING THREAT THIS EVENING AND DURING THE OVERNIGHT HOURS...ESPECIALLY IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING FOR LOCATIONS NEAR THE OKLAHOMA BORDER WITH SOME GUSTY WINDS AND SMALL HAIL POSSIBLE. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN TO NORTH CENTRAL KANSAS TUESDAY NIGHT INTO WEDNESDAY BEFORE SPREADING ACROSS THE MAJORITY OF CENTRAL AND SOUTHEAST KANSAS ON THURSDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED LATE THIS EVENING...MAINLY ALONG AND NORTH OF A LINE FROM KINGMAN TO WICHITA TO PARSONS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Sep 10, 4:58 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT THU SEP 10 2015
KSZ071-072-095-096-102245-
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-
458 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHEASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHWESTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
NORTHWESTERN NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 545 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CHANUTE...MOVING SOUTHEAST AT
20 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CHANUTE...HUMBOLDT...PETROLIA AND CHANUTE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3759 9561 3773 9562 3779 9561 3782 9553
3784 9547 3769 9529
TIME...MOT...LOC 2157Z 316DEG 19KT 3775 9551
CARUSOSpecial weather statement, Sep 10, 5:35 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 535 PM CDT THU SEP 10 2015 KSZ032-102330- RUSSELL KS- 535 PM CDT THU SEP 10 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 630 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM 27 MILES NORTHWEST OF LURAY...OR 35 MILES NORTHWEST OF RUSSELL...MOVING SOUTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF TENNIS BALLS...AND WIND GUSTS OF 60 TO 75 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RUSSELL...LUCAS...GORHAM...LURAY...PARADISE...WALDO AND WILSON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WARNING MAY BE NEEDED WITH THIS STORM IF IT MAINTAINS INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. && LAT...LON 3913 9904 3913 9849 3896 9849 3886 9903 TIME...MOT...LOC 2232Z 309DEG 37KT 3936 9911 CARUSO
Local storm report, Sep 10, 6:35 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
635 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 6 W LURAY 39.13N 98.80W
09/10/2015 E50 MPH RUSSELL KS TRAINED SPOTTER
ALSO REPORTED PEA SIZE HAIL.
0625 PM HAIL 6 W LURAY 39.13N 98.80W
09/10/2015 M0.25 INCH RUSSELL KS TRAINED SPOTTER
0632 PM HAIL NW WALDO 39.12N 98.80W
09/10/2015 M0.50 INCH RUSSELL KS TRAINED SPOTTER
&&
JMRLocal storm report, Sep 10, 6:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 NE LURAY 39.13N 98.68W
09/10/2015 M0.50 INCH RUSSELL KS TRAINED SPOTTER
PEA TO DIME SIZE HAIL.
&&
JMRLocal storm report, Sep 10, 6:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL NE RUSSELL 38.89N 98.85W
09/10/2015 M0.25 INCH RUSSELL KS TRAINED SPOTTER
ALSO REPORTED VERY HEAVY RAIN.
0657 PM TSTM WND GST NE RUSSELL 38.89N 98.85W
09/10/2015 E50 MPH RUSSELL KS TRAINED SPOTTER
&&
JMRLocal storm report, Sep 10, 7:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 6 E RUSSELL 38.89N 98.74W
09/10/2015 M1.75 INCH RUSSELL KS TRAINED SPOTTER
TRAINED SPOTTER RELAYED VIA AMATUR RADIO.
&&
JMRThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:31 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 59 min |
| Sep 10, 7:44 PM CDT | Special Weather Statement | ICT | Russell | 61 min |
| Sep 10, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 35 min |
| Sep 10, 8:16 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 18 min |
| Sep 10, 8:42 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 63 min |
| Sep 10, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 64 min |
| Sep 10, 9:40 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 50 min |
| Sep 10, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Greenwood, Woodson | 60 min |
| Sep 10, 10:39 PM CDT | Special Weather Statement | ICT | Butler, Sedgwick | 51 min |
| Sep 10, 10:57 PM CDT | Special Weather Statement | ICT | Greenwood | 33 min |
| Sep 10, 11:03 PM CDT | Special Weather Statement | ICT | Neosho, Wilson | 57 min |
| Sep 10, 11:16 PM CDT | Special Weather Statement | ICT | Cowley | 59 min |
| Sep 10, 11:34 PM CDT | Special Weather Statement | ICT | Sumner | 56 min |
| Sep 10, 11:57 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 33 min |
| Sep 11, 12:31 AM CDT | Special Weather Statement | ICT | Cowley | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.